Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 26, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 24, 2002, 7:47 AM CDT for Langlade County, Menominee County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2002, 7:47 AM CDT (12:47 UTC)
- Expired
- Apr 24, 2002, 8:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Langlade County, WI, Menominee County, WI
The radar
The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 241247 SVRGRB WIC067-078-241330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 746 AM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LANGLADE COUNTY IN WISCONSIN MENOMINEE COUNTY IN WISCONSIN * UNTIL 830 AM CDT * AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH STRONG WINDS AND HAIL. THE LINE WAS LOCATED FROM LILY TO 4 MILES SOUTH OF ANTIGO. THE LINE WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE... LILY BY 750 AM CDT. HOLLISTER BY 755 AM CDT. ELTON BY 755 AM CDT. WHITE LAKE BY 800 AM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. ECKBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 24, 4:00 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT WED APR 24 2002 LOW LEVEL JET HAS KICKED OVER THUNDERSTORMS ACROSS CENTRAL AND NORTHWEST WISCONSIN DURING THE PAST HOUR. SOME OF THESE STORM ARE QUITE INTENSE AND WILL NEED TO BE WATCHED. OTHERWISE...THE COMBINATION OF A STRONG UPPER LEVEL DISTURBANCE AND SHARP COLD FRONT WILL SWEEP ACROSS THE GRB CWA TODAY. EXPECT HIGHS IN MOST LOCATIONS TO OCCUR LATE THIS MORNING OR EARLY THIS AFTERNOON AND THEN FALL DURING THE REMAINDER OF THE AFTERNOON. WILL CONTINUE THE PERIODS OF SHOWERS AND THUNDERSTORMS FOR TODAY...AND WILL BUMP UP HIGH TEMPERATURES ACROSS MUCH OF THE CWA BASED ON CURRENT TRENDS AHEAD OF THE FRONT. EXPECT WINDY CONDITIONS TO DEVELOP THIS MORNING AND SHOULD BECOME STRONGER BEHIND SYSTEM MOVING THROUGH TODAY. DO NOT THINK A WIND ADVISORY WILL BE NEEDED FOR TODAY AS SUSTAINED WINDS SHOULD REMAIN IN THE 20 TO 25 MPH RANGE. DO EXPECT TO SEE SOME GUSTS APPROACHING 40 MPH AS WINDS ABOVE THE SURFACE ARE STRONG AND SHOULD MIX DOWN LATER IN THE DAY. OTHERWISE...IT WILL REMAIN QUIETE THROUGH FRIDAY. AT THIS TIME...WILL PICK THE WARMER GUIDANCE FOR LOWS FRIDAY MORNING AS RIDGE AXIS IS TO OUR SOUTH AND WINDS SHOULD REMAIN UP THROUGH THE NIGHT. IF THE WINDS DO DROP OFF LATE THURSDAY NIGHT...TEMPERATURES COULD FALL TO NEAR RECORD LEVELS WITH READINGS IN THE TEENS OVER THE NORTH AND 20S SOUTH. THE SYSTEM FOR SATURDAY HAS SHIFTED SIGNIFICANTLY FARTHER NORTH THAN THE RUN FROM LAST NIGHT. STILL THINK MOST OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW...BUT WILL LEAVE THE RAIN/SNOW MIX IN THE CURRENT FORECAST ALONE IN CASE THE SYSTEM SHOULD EVEN JUMP FARTHER NORTH ON SUCCESSIVE RUNS. .GRB...NONE ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 24, 6:00 AM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED APR 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. WARM AIR FLOWING NORTHWARD HELPED GENERATE THUNDERSTORMS ACROSS NORTHERN WISCONSIN THIS MORNING. THIS AREA OF THUNDERSTORMS WILL SPREAD EAST OF THE AREA THIS MORNING...HOWEVER A STRONG COLD FRONT WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST WISCONSIN LATE THIS MORNING INTO EARLY THIS AFTERNOON. THE COLD FRONT WILL CONTINUE TO HELP GENERATE SCATTERED THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN THROUGHOUT THE MORNING INTO THE EARLY AFTERNOON. OVER EAST CENTRAL WISCONSIN... SCATTERED THUNDERSTORMS SHOULD DEVELOP LATE THIS MORNING AHEAD OF THE APPROACHING COLD FRONT. SINCE THE THREAT OF SEVERE WEATHER IS MINIMAL...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT WILL BE UPDATED AT NOON. UPDATED INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR ARE IMMINENT. ECKBERG WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Apr 24, 5:32 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY, WI
532 AM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM 10 SE WAUSAU WI .75 INCH HAIL
04/24/02 MARATHON REPORTED BY LAW
ENFORCEMENTSpecial weather statement, Apr 24, 6:00 AM CDT, 1 hour 47 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED APR 24 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TODAY. A FEW OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT. WARM AIR FLOWING NORTHWARD HELPED GENERATE THUNDERSTORMS ACROSS NORTHERN WISCONSIN THIS MORNING. THIS AREA OF THUNDERSTORMS WILL SPREAD EAST OF THE AREA THIS MORNING...HOWEVER A STRONG COLD FRONT WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST WISCONSIN LATE THIS MORNING INTO EARLY THIS AFTERNOON. THE COLD FRONT WILL CONTINUE TO HELP GENERATE SCATTERED THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN THROUGHOUT THE MORNING INTO THE EARLY AFTERNOON. OVER EAST CENTRAL WISCONSIN... SCATTERED THUNDERSTORMS SHOULD DEVELOP LATE THIS MORNING AHEAD OF THE APPROACHING COLD FRONT. SINCE THE THREAT OF SEVERE WEATHER IS MINIMAL...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. THIS PRODUCT WILL BE UPDATED AT NOON. UPDATED INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR ARE IMMINENT. ECKBERG WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:47 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 43 min |
| Apr 24, 5:06 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 39 min |
| Apr 24, 7:21 AM CDT | Severe Thunderstorm Warning | GRB | Langlade | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.